Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS St. Louis, MO

March 11, 2006Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2006, 3:25 PM CST for Brown County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 3:25 PM CST (21:25 UTC)
Expired
Mar 11, 2006, 3:51 PM CST
In force
26 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Brown County, IL

The radar

The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 2:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 436 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
436 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 112125
SVRLSX
ILC009-112200-
/O.NEW.KLSX.SV.W.0059.060311T2125Z-060311T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 400 PM CST

* AT 321 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR MOUND STATION...OR ABOUT 18 MILES WEST OF RUSHVILLE...
  AND MOVING NORTHEAST AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4012 9093 3995 9093 4010 9069 4012 9086

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 112151
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CST SAT MAR 11 2006

ILC009-112201-
/O.CAN.KLSX.SV.W.0059.000000T0000Z-060311T2200Z/
BROWN IL-
351 PM CST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 1000 PM CST.

LAT...LON 4012 9093 3995 9093 4010 9069 4012 9086

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:55 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 11, 11:55 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CST SAT MAR 11 2006

.DISCUSSION...
BROAD TROF COVERS THE WRN HALF OF THE U.S. WITH FIRST IN A SERIES
OF SGFNT SHORT WAVES LIFTING TOWARD OUR AREA. GULF MOISTURE RACING
TOWARD MISSOURI AND ILLINOIS WITH DWPTS INCREASING ABOUT A DEGREE
A HOUR FROM SOUTHERN MISSOURI THROUGH ARKANSAS AND EASTERN OKLAHOMA.
MID LEVEL LAPSE RATES ARE ALREADY 8 DEG PER KM OR HIGHER ACROSS
WESTERN MISSOURI AND WITH STG LOW LVL MOISTURE RUNNING NORTH
UNDERNEATH THIS AIR WE LOOK FOR STRONG REDEVELOPMENT OF STORMS
LATER TODAY ACROSS THE AREA...PROBABLY LASTING INTO THE EVENING
AHEAD OF A WEAK COLD FRONT THAT MAKES ITS WAY EAST ACROSS EASTERN
MISSOURI THIS EVENING.

SPC HAS A SLIGHT RISK FOR THE ENTIRE FORECAST AREA AND MAY UPGRADE
IT TO A MODERATE RISK LATER THIS MORNING.

THIS SHOULD EVOLVE INTO A DOUBLE-BARRELED EVENT AS ANOTHER S/W
RACES NORTHEAST TOMORROW CREATING A NEW DEEPENING SFC LOW THAT
FORMS OVR WRN KANSAS SUNDAY MORNING AND MOVES ACROSS NRN MO
SUNDAY EVENING.  SPC HAS A MODERATE THREAT FOR SEVERE STORMS
OVER THE ENTIRE AREA AND WE EXPECT A STRONG TO MAJOR OUTBREAK
OF SEVERE WEATHER ACROSS THE AREA SUNDAY AFTERNOON AND EVENING.
DIVERGENCE AND STRONG JET OVHD POINT TO A VERY BUSY DAY TOMORROW
AND PERHAPS LATER TODAY AS WELL.

MEDIA...LAW ENFORCEMENT...SPOTTERS...EMERGENCY MANAGERS...AND
OTHER WEATHER RELATED INTERESTS SHOULD KEEP A VERY CLOSE EYE
ON WEATHER CONDITIONS THROUGH THE NEXT 48 HOURS.

FOR THE EXTDD PD (MON NGT - FRI)...H500 LONGWAVE TROF...IN A
TRANSITORY STATE...BGNS THE PD OVR THE CNTRL CONUS WHERE THE /GRAND
FINALE/ TO OUR ACTIVE WX PTRN IS IN THE PROCESS OF EXITING. NAM/DGEX
SHOW A MUCH MORE SLY SFC LO TRACK VERSUS THE REST OF THE MED RNG
MDLS (GFS/ECMWF/CMC)...WHICH HV A MUCH MORE NLY AND MORE PROGRESSIVE
TRACK. PREFER THE LATTER...WHERE ONLY A FEW SPKLS OR FLURRIES ARE
EXPCD FOR MON NGT. A MORE QUIET MID LVL PTRN THEN TAKES HOLD...AS
LONGWAVE TROF SLIDES TO THE ERN CONUS FOR THE REST OF THE WEEK WITH
LONGWAVE RDG DOMINATES THE WRN 2/3RDS OF THE CONUS WITH MOSTLY SFC
HI PRES IN CONTROL. ONLY INTERRUPTION TO THIS WL BE DURG WED/WED
NGT...WHERE A WK SHRTWV WL CLIP MAINLY THE NRN/NERN SXNS OF THE FA.
DUE TO THE NWLY MID LVL FLOW PTRN AND DOMINANCE OF CANADIAN HI PRES
EXPCD...LOOK FOR TEMPS AOB NORMAL DURG THIS PD...AND GENERALLY DRY
FOR MOST LOCNS.

PEDIGO/TES

&&

.AVIATION...
FOR THE 18Z TAFS...AREA OF LOW STRATUS CLDS OVR THE SRN AND ERN
PRTNS OF THE FA SLOLY PUSHING NWD WITH THE LO LVL FLOW...BUT CIGS
ARE ALSO GETTING HIR AND CLDS THEMSELVES MORE CUMULIFORM. WL PLAN
ON CIGS...WHEN THEY GET TO KSTL/KSUS TAF SITES...ON BEING RIGHT NR
THE THREAHOLD OF VFR-MVFR. THIS AREA OF CLDS WL LKLY HANG IN THRU
THE EVNG HRS...WITH OCNL LWR CIGS ARND TSRA...WITH APPROACH OF
CDFNT LTR TNGT CLRG OUT THESE CLDS SOMEWHAT.

FURTHER NW...INTO THE KCOU/KUIN TAF SITES...CU FIELD HAS DVLPD ALG
MOISTURE/INSTABILITY AXIS OVR THESE TAF SITES AND IT IS ONLY A
MATTER OF TIME BFR CAP IS BROKEN AND TSRA IS INITIATED. AM EXPCG
THIS TO OCCUR SOMETIME DURG THE ERY AFTN HRS...WITH COVERAGE
EXPANDING INTO LATE AFTN/ERY EVNG BFR PCPN PUSHES OFF TO THE E.

WITH PRIOR PCPN...SOME CLRG (BETTER IN THE NWRN FA) AND LGT NE TO
E SFC WNDS FM CD FROPA...SHUD SEE SOME FOG DVLP LATE TNGT. UNTIL
EVOLUTION OF THINGS BCMS A LTL MORE CLR...HV LEFT LOWEST VSBYS IN
AS 3SM FOR NOW.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 11:45 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST SAT MAR 11 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1145 AM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE AREA...AS A COLD FRONT SLOWLY PUSHES
THROUGH. THE PRIMARY THREAT WILL BE LARGE HAIL...WITH THE
POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. DAMAGING WINDS AND
TORNADOES ARE ALSO POSSIBLE...BUT WITH LESSER LIKELIHOODS OF
OCCURRENCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR LATE SUNDAY
AFTERNOON AND EVENING AS ANOTHER STRONG UPPER LEVEL SYSTEM CROSSES
THROUGH THE AREA LATE SUNDAY AFTERNOON AND EVENING. SUPERCELLS ARE
EXPECTED...WITH LARGE HAIL...WIND DAMAGE...AND POSSIBLY TORNADOES.

.SPOTTER INFORMATION STATEMENT...

THIS WILL BE A VERY ACTIVE WEATHER WEEKEND. SPOTTERS...EMERGENCY
MANAGEMENT...LAW ENFORCEMENT...AND OTHER INTERESTS SHOULD KEEP A
CLOSE WEATHER WATCH THROUGHOUT THE WEEKEND. WEATHER WILL TEND TO
DEVELOP RAPIDLY...AND QUICK ACTION MAY BE NECESSARY. STAY TUNED
FOR LATEST STATEMENTS...WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TES

In the hours before

Local storm report, Mar 11, 9:33 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             OATES                   37.57N 91.05W
03/11/2006  E0.88 INCH       REYNOLDS           MO   CO-OP OBSERVER

&&

KS
Special weather statement, Mar 11, 1:58 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CST SAT MAR 11 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-112200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
158 PM CST SAT MAR 11 2006

WEATHER CONDITIONS ACROSS THE REGION ARE BECOMING VERY FAVORABLE
FOR THE DEVELOPMENT OF SEVERE WEATHER DURING THE AFTERNOON...AND
ONCE THE STORMS FORM THEY WILL PERSIST INTO THE EVENING. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE.
AND...IT APPEARS THAT MORE SEVERE WEATHER MAY THREATEN THE REGION
ON SUNDAY.

DUE TO THE SERIOUSNESS OF THIS THREAT...WE ARE ASKING PUBLIC AND
COMMERCIAL RADIO AND TV STATIONS TO BROADCAST THE FOLLOWING SAFETY
RULES. FOR MANY PEOPLE...THIS MESSAGE WILL BE AN IMPORTANT
REMINDER OF WHAT TO DO IF A TORNADO OR SEVERE WEATHER THREATENS
THEIR AREA.

THE KEY TO TORNADO SURVIVAL IS TO BE PREPARED  TAKE IMMEDIATE
ACTION WHEN A WARNING IS ISSUED OR WHEN YOU FEEL THREATENED.
REMEMBER...THE ACTIONS YOU TAKE DURING A TORNADO EVENT MAY SAVE
YOUR LIFE AND THE LIVES OF THOSE YOU ARE RESPONSIBLE FOR.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF SEVERE THUNDERSTORMS WHICH CAN PRODUCE TORNADOES IN AND CLOSE
TO THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED OF
THE LATEST WEATHER INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO
THERE MAY BE OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE.

A TORNADO WARNING MEANS A TORNADO HAS BEEN SPOTTED OR INDICATED BY
RADAR. IF YOU ARE IN THE PATH OR NEAR THE TORNADO...TAKE IMMEDIATE
ACTIONS TO PROTECT LIFE AND PROPERTY. FOLLOW THESE SAFETY RULES:

1) IN OPEN COUNTRY...FIND A DITCH...CULVERT OR OTHER LOW AREA AND
LAY DOWN FLAT. COVER YOUR HEAD WITH YOUR HANDS FOR PROTECTION.

2) IN HOMES OR SMALL BUILDINGS...GO TO THE BASEMENT OR TO A SMALL
ALL-INTERIOR ROOM ON THE LOWEST FLOOR LIKE A HALL OR BATHROOM
CLOSET. USE HEAVY FURNITURE FOR SHELTER OR COVER YOURSELF WITH A
MATTRESS OR BLANKET.

3) IN MOBILE HOMES OR VEHICLES...ABANDON IT AND GO TO A SUBSTANTIAL
STRUCTURE OR PLACE OF SAFETY. NEVER TRY AND OUT RUN A TORNADO BY
AUTOMOBILE.

4) IN SCHOOLS...HOSPITALS...FACTORIES OR SHOPPING CENTERS...GO TO DESIGNATED
SHELTER AREAS. INTERIOR HALLS ON THE LOWEST LEVELS ARE USUALLY THE
BEST. STAY AWAY FROM GYMNASIUMS OR AUDITORIUMS. AVOID ALL OUTSIDE
WALLS AND WINDOWS.

TRUETT
Local storm report, Mar 11, 3:12 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             LIBERTY                 39.88N 91.11W
03/11/2006  M0.75 INCH       ADAMS              IL   TRAINED SPOTTER

&&

FG
Local storm report, Mar 11, 3:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             COLUMBIA                38.46N 90.23W
03/11/2006  E1.00 INCH       MONROE             IL   PUBLIC

&&

FG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:26 AM CSTSevere Thunderstorm WarningLSXRandolph64 min
Mar 11, 3:29 AM CSTSevere Thunderstorm WarningLSXRandolph, Saint Clair28 min
Mar 11, 3:50 AM CSTSevere Thunderstorm WarningLSXWashington40 min
Mar 11, 2:56 PM CSTSevere Thunderstorm WarningLSXAdams42 min
Mar 11, 3:50 PM CSTSevere Thunderstorm WarningLSXAdams40 min
Mar 11, 3:56 PM CSTSevere Thunderstorm WarningLSXPike34 min
Mar 11, 4:16 PM CSTSevere Thunderstorm WarningLSXBrown29 min
Mar 11, 4:34 PM CSTSevere Thunderstorm WarningLSXAdams, Brown, Pike41 min
Mar 11, 5:05 PM CSTSevere Thunderstorm WarningLSXPike25 min
Mar 11, 5:12 PM CSTSevere Thunderstorm WarningLSXAdams32 min
Mar 11, 5:13 PM CSTTornado WarningLSXPike32 min
Mar 11, 5:16 PM CSTSevere Thunderstorm WarningLSXBrown29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.